Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 160, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 21, 2007, 5:25 PM EDT for Bryan County, Liberty County, Georgia. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2007, 5:25 PM EDT (21:25 UTC)
- Expired
- Jul 21, 2007, 6:30 PM EDT
- In force
- 65 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
Counties Bryan County, GA, Liberty County, GA
The radar
The Charleston,SC radar (KCLX), 103 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 571 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 1070 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 212125
SVRCHS
GAC029-179-212230-
/O.NEW.KCHS.SV.W.0160.070721T2125Z-070721T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
525 PM EDT SAT JUL 21 2007
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BRYAN COUNTY IN SOUTHEAST GEORGIA...
LIBERTY COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 630 PM EDT
* AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
NORTH OF FORT STEWART...OR ABOUT 10 MILES NORTHEAST OF
HINESVILLE...MOVING SOUTH AT 15 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
FORT STEWART...FLEMINGTON...
MCINTOSH...
MIDWAY...
ALLENHURST...
CROSSROADS...CROSSROADS...
THIS IS A DANGEROUS THUNDERSTORM. IF YOU ARE NEAR ITS PATH YOU SHOULD
PREPARE FOR VERY LARGE HAIL AND STRONG DAMAGING STRAIGHT LINE WINDS.
VEHICLES AND MOBILE HOMES ARE NOT SAFE. GO TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY BUILDING UNTIL THE STORM HAS PASSED.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
LAT...LON 3166 8141 3177 8163 3181 8166 3182 8169
3183 8171 3205 8163 3206 8138 3184 8136
TIME...MOT...LOC 2125Z 000DEG 15KT 3196 8151
$$5 follow-up statements
000
WWUS52 KCHS 212144
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
544 PM EDT SAT JUL 21 2007
GAC029-179-212230-
/O.CON.KCHS.SV.W.0160.000000T0000Z-070721T2230Z/
BRYAN GA-LIBERTY GA-
544 PM EDT SAT JUL 21 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR BRYAN AND LIBERTY COUNTIES...
AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM DANIEL TO 8 MILES NORTHWEST
OF CREEK ISLAND...OR ALONG A LINE EXTENDING FROM 6 MILES WEST OF
RICHMOND HILL TO 9 MILES NORTHWEST OF HINESVILLE...MOVING SOUTH AT 15
MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ALLENHURST...CROSSROADS...FLEMINGTON...FORT STEWART...HINESVILLE...
MCINTOSH...RETREAT...RICEBORO AND MIDWAY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3166 8141 3177 8163 3181 8166 3182 8169
3184 8171 3187 8169 3202 8164 3204 8138
3184 8136
TIME...MOT...LOC 2144Z 000DEG 15KT 3190 8141 3190 8173
$$000
WWUS52 KCHS 212153
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
552 PM EDT SAT JUL 21 2007
GAC029-212202-
/O.CAN.KCHS.SV.W.0160.000000T0000Z-070721T2230Z/
BRYAN GA-
552 PM EDT SAT JUL 21 2007
...THE SEVERE THUNDERSTORM WARNING FOR BRYAN COUNTY HAS BEEN
CANCELLED...
AT 552 PM EDT...SEVERE THUNDERSTORMS HAD EXITED BRYAN COUNTY. THE
SEVERE THUNDERSTORM WARNING HAS THEREFORE BEEN CANCELLED.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3166 8141 3177 8163 3181 8166 3184 8171
3202 8164 3202 8161 3197 8159 3196 8157
3197 8147 3195 8146 3193 8140 3186 8138
3184 8136
TIME...MOT...LOC 2152Z 000DEG 15KT 3187 8141 3187 8173
$$
GAC179-212230-
/O.CON.KCHS.SV.W.0160.000000T0000Z-070721T2230Z/
LIBERTY GA-
552 PM EDT SAT JUL 21 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR LIBERTY COUNTY...
AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM FLEMING TO 6 MILES NORTHWEST
OF CREEK ISLAND...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF
RICHMOND HILL TO 8 MILES WEST OF HINESVILLE...MOVING SOUTH AT 15 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ALLENHURST...CROSSROADS...FLEMINGTON...FORT STEWART...HINESVILLE...
MCINTOSH...RETREAT...RICEBORO AND MIDWAY.
IF YOU ARE IN OR NEAR THE PATH OF THIS STORM...TAKE COVER NOW
ABANDON MOBILE HOMES AND VEHICLES. MOVE TO AN INTERIOR ROOM OR
HALLWAY ON THE LOWEST FLOOR. AVOID WINDOWS.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3166 8141 3177 8163 3181 8166 3184 8171
3202 8164 3202 8161 3197 8159 3196 8157
3197 8147 3195 8146 3193 8140 3186 8138
3184 8136
TIME...MOT...LOC 2152Z 000DEG 15KT 3187 8141 3187 8173
$$000
WWUS52 KCHS 212204
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
605 PM EDT SAT JUL 21 2007
GAC179-212230-
/O.CON.KCHS.SV.W.0160.000000T0000Z-070721T2230Z/
LIBERTY GA-
605 PM EDT SAT JUL 21 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR LIBERTY COUNTY...
AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM MIDWAY TO CREEK ISLAND...OR
ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF RICHMOND HILL TO 8
MILES WEST OF HINESVILLE...MOVING SOUTH AT 15 MPH.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3166 8141 3177 8163 3181 8166 3184 8171
3202 8164 3202 8161 3197 8159 3196 8157
3197 8147 3195 8146 3193 8140 3186 8138
3184 8136
TIME...MOT...LOC 2205Z 000DEG 15KT 3180 8141 3184 8172
$$000
WWUS52 KCHS 212219
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
619 PM EDT SAT JUL 21 2007
GAC179-212230-
/O.CON.KCHS.SV.W.0160.000000T0000Z-070721T2230Z/
LIBERTY GA-
619 PM EDT SAT JUL 21 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR LIBERTY COUNTY...
AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM DORCHESTER TO CREEK
ISLAND...OR ALONG A LINE EXTENDING FROM 12 MILES SOUTHEAST OF
HINESVILLE TO HINESVILLE...MOVING SOUTH AT 15 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ALLENHURST...CROSSROADS...FLEMINGTON...HINESVILLE...MCINTOSH...
RETREAT...RICEBORO AND MIDWAY.
REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL EMERGENCY
MANAGEMENT OR LAW ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY
RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHARLESTON.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3166 8141 3177 8163 3181 8166 3184 8171
3188 8166 3185 8147 3182 8139 3184 8136
TIME...MOT...LOC 2219Z 000DEG 15KT 3174 8141 3179 8166
$$000
WWUS52 KCHS 212230
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
630 PM EDT SAT JUL 21 2007
GAC179-212240-
/O.EXP.KCHS.SV.W.0160.000000T0000Z-070721T2230Z/
LIBERTY GA-
630 PM EDT SAT JUL 21 2007
...THE SEVERE THUNDERSTORM WARNING FOR LIBERTY COUNTY WILL EXPIRE AT
630 PM EDT...
AT 629 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORMS WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL EMERGENCY
MANAGEMENT OR LAW ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY
RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHARLESTON.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3166 8141 3177 8163 3181 8166 3184 8171
3188 8166 3185 8147 3182 8139 3184 8136
TIME...MOT...LOC 2219Z 000DEG 15KT 3174 8141 3179 8166
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:37 PM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jul 21, 3:37 PM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 337 PM EDT SAT JUL 21 2007 .SYNOPSIS... A FRONTAL BOUNDARY WILL PUSH ACROSS SE GA THIS EVNG AND LINGER OVER NRN FL THROUGH SUNDAY. HIGH PRESSURE WILL BUILD OVER THE REGION IN THE WAKE OF THE FRONT AND PERSIST INTO EARLY NEXT WEEK. THE FRONTAL BOUNDARY OVER FLORIDA WILL THEN LIFT BACK NORTH AS A WARM FRONT BY MID WEEK. A WAVE OF LOW PRES ALONG THE FRONT WILL KEEP HIGHER THAN NORMAL RAIN CHANCES OVER THE AREA THROUGH THE END OF THE WEEK. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... THE CDFNT HAS BEEN SLOW TO CLR SE GA THIS AFTN AND APPEARS TO HAVE BECOME BTR DEFINED IN THE DEWPTS OBSERVATIONS OVR THE PAST FEW HRS. THE TIGHTEST DEWPTS BNDRY XTNDS ROUGHLY ALONG THE SAVANNAH RIVER WHICH SUGGESTS THE FNT IS AROUND THIS LOCATION. INSTABILITY ALONG AND S OF THE BNDRY REMAINS HIGH WITH INSTABILITY PLOTS SHOWING SBCAPES OF 2500-3000 J/KG WITH LI/S OF -5 TO -6C. ISOLD TSTMS HAVE RECENTLY DVLPD ACROSS INTERIOR SE GA WITH ADDITIONAL ACTIVITY BEGINNING TO FIRE ALONG THE GA COAST WITH THE RESULTANT SEA BREEZE. AN ISOLD STRONG OR SVR TSTM WL BE PSBL THROUGH EVNG AFT WHICH ACTIVITY WL QUICKLY DIMINISH WITH THE LOSS OF HEATING. THE FNT IS XPCTD TO MOVE S THROUGH THE EVNG AND SHOULD BE NEAR OR S OF THE ALTAMAHA RIVER BY MID-LTE EVNG. WITH DRIER AIR FILTERING IN FROM THE N SUSPECT THE RISK FOR SHOWER AND TSTM ACTIVITY ACROSS SE SC HAS COME TO AN END...THUS WL GO WITH A DRY FCST THERE FOR TNGT. FARTHER S...20/30 EVNG POPS SHOULD SUFFICE WITH THE HIGHEST GRIDDED POPS S OF I-16. INSTABILITY CU WL QUICKLY DSPT AFT SUNSET AND WITH THE CIRRUS SHOWING SIGNS OF DIMINISHING XPCT MOSTLY CLR SKIES TO PREVAIL TNGT. TEMPS WL BE UNUSUALLY COOL FOR JULY...RANGING FROM THE MID 60S WELL INLAND TO THE LWR-MID 70S CLOSER TO THE COAST WHERE THE WATER INFLUENCES FROM THE ATLC /WTR TEMPS IN THE MID 80S/ WL BE MOST PREVALENT. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/... THE SHARP UPR TROF TO THE W IS FCST TO BE RIGHT OVR THE FCST AREA BY TMRW WITH MODELS SHOWING WK BUT BROAD NVA MOVING IN FROM THE SW DURING THE AFTN. LOW-LVL MOISTURE FROM ONSHORE FLOW WL BE GREATEST ACROSS SE GA AND THIS COUPLED WITH TEMPS RISING INTO THE UPR 80S COULD BE ENOUGH TO SUPPORT AT LEAST ISOLD TSTM ACTIVITY DESPITE THE WK NVA ALOFT. FARTHER N ACROSS SE SC IT APPEARS THE ATMOS MAY BE TOO DRY TO SUPPORT ANY MEASURABLE PCPN DURING THE AFTN. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... SUNDAY NIGHT THROUGH TUESDAY NIGHT... BOTH THE NAM AND GFS ARE IN FAIRLY GOOD AGREEMENT THROUGH TUE NIGHT. SURFACE HIGH PRESSURE WILL BUILD INTO THE SOUTHEAST CONUS SUNDAY NIGHT...SETTLING OVER THE REGION MONDAY...THEN PUSHING EASTWARD AND INTO THE ATLANTIC MONDAY NIGHT THROUGH TUESDAY NIGHT. UPSTREAM DEWPOINTS IN THE MID- ATLANTIC REGION HAVE FALLEN INTO THE 40S AND 50S THIS AFTERNOON...AND WITH NE FLOW EXPECTED TO CONTINUE AS HIGH PRESSURE SETTLES SOUTHWARD INTO THE REGION...EXPECT THIS DRY AIRMASS ALTHOUGH SLIGHTLY MODIFIED TO MOVE INTO THE AREA. DESPITE UNUSUALLY DEEP UPPER TROUGH IN PLACE SUN NIGHT THROUGH MON NIGHT...THE COMBINATION OF DRY LOW LEVEL AIRMASS AND CAPPING INVERSION AROUND 650 MB SHOULD KEEP ANY SHWR/TSTM ACTIVITY SUPPRESSED BELOW MENTIONABLE POPS...AND WILL KEEP THE FORECAST RAIN FREE. RETURN FLOW GETS ESTABLISHED TUE AND TUE NIGHT AS HIGH PRESSURE SLIDES EASTWARD INTO THE ATLANTIC. THE NAM AND GFS BEGIN TO DISAGREE AT HOW QUICKLY DEEP MOISTURE AND HIGHER DEWPOINT AIR PUSHES BACK INTO THE REGION...BUT MAJORITY OF MODEL GUIDANCE SUPPORTS THE GFS SOLUTION WHICH IS IN LINE WITH THE CURRENT FORECAST. WILL FOLLOW MODEL CONSENSUS AND KEEP FORECAST CONTINUITY WITH THE AFTERNOON PACKAGE...WITH THE EXPECTATION THAT SURFACE DEWPOINTS AND DEEP MOISTURE WILL QUICKLY INCREASE OVER THE FORECAST AREA AS HIGH PRESSURE SHIFTS OFFSHORE. WITH COMBINATION OF UPPER TROUGHING OVER THE REGION AND INCREASING INSTABILITY...EXPECT TO SEE SOME SHWR/TSTM ACTIVITY DEVELOP ACROSS THE AREA...AND WILL CONTINUE TO MENTION CHC POPS TUE AND SLGT CHC/LOW CHC POPS TUE NIGHT. EXPECT RATHER PLEASANT CONDITIONS...WITH UNSEASONABLY LOW HUMIDITY AND TEMPERATURES SEVERAL DEGREES BELOW CLIMO. IN FACT...AS HIGH PRESSURE BUILDS INTO THE AREA SUN NIGHT...OVERNIGHT LOWS SHOULD BOTTOM OUT IN THE LOW TO MID 60S AWAY FROM THE COAST. THE RECORD LOW FOR DOWNTOWN CHARLESTON IS 69 DEGREES...AND THIS MAY BE IN JEOPARDY IF A GOOD LAND BREEZE DEVELOPS AS EXPECTED. WEDNESDAY THROUGH SATURDAY... UPPER LVL LOW STILL PROGGED OVER THE OHIO VALLEY IN THE EXTENDED WITH UNSEASONABLY STRONG H25 WINDS DEVELOPING AROUND THE SOUTHERN TIER OF THE LOW. SECTOR OF JET PUTS US IN A FAVORABLE ZONE FOR UPPER LVL DIVERGENCE WHILE AT THE SFC A WARM FRONT CONTINUES TO PUSH SLOWLY NORTHEAST. SHOULD SEE ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS FOR WEDNESDAY WITH THE POSSIBILITY OF SOME SEVERE CONVECTION WHERE BREAKS IN CLOUDS ARE SEEN. SOME DRYER AIR IN THE MID LVLS BEHIND THE WARM FRONT SUGGESTS A BREAK OF CLOUD COVER IN THE WARM SECTOR AND THE POSSIBILITY OF STRONGER SFC HEATING OVER OUR GA ZONES. GIVEN MODEL FORECASTS NEAR 1500 J/KG...THE POTENTIAL FOR ISOLATED THUNDERSTORMS IS POSSIBLE WITH AN ENHANCED AREA OF ACTIVITY ALONG THE SEA BREEZE. UPPER LVL DYNAMICS BEGIN TO WEAKEN AS THE H25 FLOW CONTINUES TO SHIFT NORTHEAST BEGINNING ON THURSDAY. THE UPPER LVL LOW APPEARS TO BE FORCED SOUTH INTO THE MISSISSIPPI VALLEY IN RESPONSE TO FORMATION OF SFC HIGH PRESSURE OVER THE GULF. THIS IN COMBINATION WITH RIDGING OF HIGH PRESSURE FROM THE ATLANTIC APPEARS TO WEAKEN THE UPPER LVL LOW AS IT SEPARATES ITSELF FROM THE MAIN LONG WAVE TROUGH. THE SFC WARM FRONT BOUNDARY ALSO WEAKENS AS CONTINUED RIDGING OF HIGH PRESSURE FROM THE ATLANTIC PERSISTS THROUGH SATURDAY. AS THIS PROCESS UNFOLDS...A DECREASING TREND IN SHOWERS AND THUNDERSTORMS IS EXPECTED WITH LITTLE ACTIVITY AFTER FRIDAY. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... VFR CONDITIONS WL PREVAIL FOR THE NXT 24 HRS. COULD SEE AN ISOLD TSTM NEAR THE SAV TERMINAL THROUGH 00Z AS A CDFNT MOVES THROUGH. WL CONTINUE MENTION OF CB/S TO COVER FOR NOW. DRY WX WL PREVAIL AT CHS. EXTENDED AVIATION OUTLOOK...VFR CONDITIONS GENERALLY EXPECTED. HOWEVER...MVFR OR IFR CEILINGS ARE POSSIBLE IN ISOLATED OR SCATTERED AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS THROUGH THU. && .MARINE... NE WINDS AROUND 20 KT CONTINUE ALONG THE CHARLESTON COUNTY COAST WHERE THE GRADIENT BTWN HIGH PRES TO THE N AND WK LOW PRES WELL OFFSHORE PERSISTS. FARTHER S WNDS ARE MUCH LIGHTER AND CLOSER TO 10-15 KT. WL MAINTAIN HEADLINES FOR SMALL CRAFT TO EXERCISE CAUTION FOR THE WTRS N OF EDISTO BEACH BUT ALSO BUMP WNDS UP THROUGH THE OVRNGT FOR ALL MARINE ZONES FROM OUR PREVIOUS FCST. E/NE WNDS WL CONTINUE TO SUN WITH SEAS SLOWLY BUILDING. SEAS ARE XPCTD TO REACH 4-5 OVR THE GA OFFSHORE WTRS BY SUN AFTN SO A HEADLINE FOR SMALL CRAFT SHOULD EXERCISE CAUTION MAY BE NEEDED. ATTM IT DOES NOT APPEAR AS THOUGHT SCA THRESHOLDS WL BE MET. WINDS AND SEAS ARE EXPECTED TO SUBSIDE ACROSS THE WATERS SUN NIGHT AS HIGH PRESSURE BUILDS INTO THE REGION. MAY HAVE SCEC CONDITIONS ACROSS THE OUTER GA WATERS SUNDAY EVENING...WITH SEAS THEN SUBSIDING BELOW SCEC CRITERIA OVERNIGHT. HIGH PRESSURE WILL SETTLE OVER THE WATERS MON...THEN PUSH EASTWARD AND FURTHER INTO THE ATLANTIC MON NIGHT THROUGH TUE NIGHT. TRANQUIL CONDITIONS ARE EXPECTED OVER THE WATERS MON THROUGH TUE NIGHT...WITH WINDS AND SEAS REMAINING BELOW HEADLINE THRESHOLDS. && .FIRE WEATHER... WE CONTINUE TO SUPPORT ONGOING WILDFIRE ACTIVITIES ON WASSAW ISLAND...FLORHAMMOCK ISLAND AND BULLS ISLAND. NO FIRE WEATHER PARAMETERS ARE XPCTD TO DROP BELOW CRITICAL THRESHOLDS ALTHOUGH GUSTY WNDS AT BULLS ISLAND WILL PERSIST INTO THIS EVNG. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && 77/JRJ/DPB
Hazardous weather outlook, Jul 21, 10:50 AM EDT, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 1050 AM EDT SAT JUL 21 2007 AMZ354-374-GAZ114>119-137>141-221030- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM- COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH- COASTAL MCINTOSH- 1050 AM EDT SAT JUL 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT. STRONG/SEVERE THUNDERSTORMS...THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING ACROSS PARTS OF SOUTHEAST GEORGIA. A FEW OF THE STORMS MAY BECOME STRONG WITH SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-350-352-GAZ087-088-099>101-SCZ040-042>045-047>051-221030- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-JENKINS-SCREVEN- CANDLER-BULLOCH-EFFINGHAM-ALLENDALE-HAMPTON-INLAND COLLETON- DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON- CHARLESTON-COASTAL JASPER- 1050 AM EDT SAT JUL 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 21, 2:08 PM EDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 208 PM EDT SAT JUL 21 2007 GAZ088-100-211900- BULLOCH-SCREVEN- 208 PM EDT SAT JUL 21 2007 ...STRONG THUNDERSTORMS WILL IMPACT BULLOCH COUNTY AND SCREVEN COUNTY THROUGH 300 PM EDT... AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS OF 30 TO 40 MPH. THIS STORM WAS LOCATED NEAR SYLVANIA...MOVING SOUTH AT 10 MPH. AREAS IN AND AROUND ALTMAN...CAPTOLO...DOVER...HUNTERS...NEWINGTON AND SYLVANIA WILL BE IMPACTED THROUGH 300 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Jul 21, 2:44 PM EDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 244 PM EDT SAT JUL 21 2007 GAZ088-100-101-211930- BULLOCH-EFFINGHAM-SCREVEN- 244 PM EDT SAT JUL 21 2007 ...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...BULLOCH COUNTY AND SCREVEN COUNTY THROUGH 330 PM EDT... AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR CAPTOLO...OR ABOUT 10 MILES SOUTH OF SYLVANIA...MOVING SOUTHEAST AT 20 MPH. AREAS IN AND AROUND CAPTOLO...DOVER...EGYPT...HUNTERS...KILDARE... LEEFIELD...NEWINGTON...OLIVER AND SHAWNEE WILL BE IMPACTED THROUGH 330 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Local storm report, Jul 21, 2:47 PM EDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
247 PM EDT SAT JUL 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG 2 S SYLVANIA 32.72N 81.64W
07/21/2007 SCREVEN GA LAW ENFORCEMENT
TREES DOWN ON ANNETT SCHOOL ROAD.
0225 PM TSTM WND DMG 4 SW SYLVANIA 32.71N 81.69W
07/21/2007 SCREVEN GA LAW ENFORCEMENT
TREES DOWN ON JENK HILL ROAD.
&&Special weather statement, Jul 21, 4:09 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 409 PM EDT SAT JUL 21 2007 GAZ137-140-212100- INLAND MCINTOSH-LONG- 409 PM EDT SAT JUL 21 2007 ...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY AND MCINTOSH COUNTY THROUGH 500 PM EDT... AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS OF 30 TO 40 MPH. THIS STORM WAS LOCATED NEAR TOWNSEND...OR ABOUT 11 MILES SOUTHEAST OF LUDOWICI...MOVING SOUTH AT 10 MPH. AREAS IN AND AROUND COX...LUDOWICI AND TOWNSEND WILL BE IMPACTED THROUGH 500 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 8:23 PM EDT | Special Marine Warning | CHS | 97 min | |
| Jul 20, 8:32 PM EDT | Special Marine Warning | CHS | 88 min | |
| Jul 20, 9:56 PM EDT | Special Marine Warning | CHS | 95 min | |
| Jul 21, 8:57 AM EDT | Special Marine Warning | CHS | 93 min | |
| Jul 21, 4:57 PM EDT | Severe Thunderstorm Warning | CHS | Bryan | 33 min |
| Jul 21, 6:02 PM EDT | Severe Thunderstorm Warning | CHS | Long | 58 min |
| Jul 21, 7:01 PM EDT | Severe Thunderstorm Warning | CHS | Long | 16 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.